Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 153, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2004, 4:45 PM CDT for Panola County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 3, 2004, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Panola County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832 WUUS54 KMEG 032145 SVRMEM MSC107-032230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 530 PM CDT * AT 446 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF CURTIS STATION...MOVING EAST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 530 PM CDT INCLUDE... BATESVILLE... COURTLAND... POPE... ENDVILLE... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3445 9013 3428 9019 3415 8982 3434 8973 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:27 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 2:27 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 227 PM CDT THU JUN 3 2004 .DISCUSSION... SURFACE MAP THIS AFTERNOON PLACES A STATIONARY FRONT FROM MIDDLE TN THROUGH NORTHEAST MS INTO AN AREA OF LOW PRESSURE NEAR OXFORD MS. A COLD FRONT THEN EXTENDS FROM THE LOW THROUGH NORTHERN LA. ALOFT...WATER VAPOR IMAGERY SHOWS A CLOSED UPPER LOW OVER SOUTHEAST MISSOURI ASSOCIATED WITH COLD AIR ALOFT. THUNDERSTORMS HAVE FIRED THIS AFTERNOON WHERE ENOUGH SUN HAS POKED THROUGH THE CLOUDS AND AHEAD OF THE LEADING EDGE OF THE COLD POOL. THE COLD POOL ALOFT SHOULD MOVE THROUGH MOST OF THE REGION DURING THE REMAINDER OF THE AFTERNOON. THE AIR IN THE COLD POCKET ITSELF IS SUBSIDING...PREVENTING CONVECTION. HOWEVER...ON THE LEADING EDGE OF THIS COLD POCKET THERE IS STEEP MID-LEVEL LAPSE RATES WHICH CAN ADD TO THE INSTABILITY ALREADY PRESENT. SO...EXPECT SCATTERED THUNDERSTORMS STILL ACROSS WEST TN AND NORTH MS FOR THE REMAINDER OF THE AFTERNOON. THEN JUST A SLIGHT CHANCE EARLY THIS EVENING EAST DUE TO TIMING OF THE COLD POOL ALOFT. DRY FORECAST FOR FRIDAY AND SATURDAY WITH NO SYSTEMS AROUND. EXPECT AFTERNOON CUMULUS BOTH DAYS WITH MAINLY CLEAR NIGHTS. 850 TEMPS AROUND +12 ON FRIDAY CORRELATE TO TEMPS NEAR 80 OR IN THE LOW 80S. 850 TEMPS JUST A TOUCH WARMER SATURDAY TRANSLATING INTO LOW TO MID 80S. THE FRONT TO THE SOUTH WILL SLOWLY RETURN LATE SATURDAY NIGHT INTO SUNDAY AS A WARM FRONT. HAVE POPS IN MAINLY FOR SUNDAY AS THE WARM FRONT MOVES THROUGH THE REGION. GFS HITS ON A COMPLEX RIDING ALONG THE FRONT INTO THE REGION SATURDAY AFTERNOON INTO SATURDAY NIGHT. NOT REAL CONFIDENT IN THIS SOLN SINCE THIS COMPLEX IS ASSOCIATED WITH NO OBVIOUS SYSTEMS. WILL KEEP A SLIGHT MENTION INTO MONDAY WITH THE FRONT STILL NEARBY BUT BY TUESDAY THE WARM FRONT SHOULD BE WELL NORTH. FROM TUESDAY ONWARD...PRETTY MUCH DEALING WITH HEAT OF THE DAY VARIETY THUNDERSTORMS WITH NO SIGNIFICANT SYSTEMS IMPACTING THE REGION THROUGH FRIDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Jun 3, 10:33 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1033 AM CDT THU JUN 3 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1033 AM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON INTO THE EARLY EVENING. THE COMBINATION OF A STATIONARY FRONT STALLED ACROSS THE REGION...AN UPPER LEVEL DISTURBANCE MOVING OVER WEST TENNESSEE AND NORTH MISSISSIPPI ALONG WITH AFTERNOON HEATING COULD RESULT IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT ALTHOUGH LOCALLY DAMAGING WINDS CAN NOT BE ENTIRELY RULED OUT. .DAYS TWO THROUGH SEVEN... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. VALLE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:07 PM CDT | Flash Flood Warning | MEG | Benton | 113 min |
| Jun 2, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 30 min |
| Jun 2, 7:50 PM CDT | Severe Thunderstorm Warning | MEG | Tippah, Union | 40 min |
| Jun 2, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Union | 30 min |
| Jun 3, 4:14 PM CDT | Tornado Warning | MEG | Tallahatchie | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.